Advanced Search

Home > Journals > International Angiology > Archive > International Angiology 2012 October;31(5) > International Angiology 2012 October;31(5):408-13

CURRENT ISSUE   ARCHIVE   EPUB AHEAD OF PRINT   MOST READ   eTOC


INTERNATIONAL ANGIOLOGY

International Angiology 2012 October;31(5):408-13

 

    REVIEWS

Association of Raynaud’s syndrome with interferons. A meta-analysis

Mohokum M. 1, Hartmann P. 1, Schlattmann P. 2

1 Department of Biometry and Clinical Epidemiology, Charité Universitätsmedizin Berlin, Berlin, Germany;
2 Department of Medical Statistics, Computer Sciences and Documentation, University Hospital of Friedrich-Schiller University Jena, Jena, Germany

AIM: Vasospastic disorders of the digital circulation such as the Raynaud’s syndrome (RS) are known side-effects of treatment of interferons. The prevalence of RS in patients during treatment with interferons agents is not well-defined. The objective of this paper was to assess the prevalence of RS in patients receiving interferons – a meta-analysis of published data was performed.
METHODS: The PubMed database of the National Library of Medicine and ISI Web of Knowlegde was used for studies dealing with RS and patients receiving interferons. The studies provided sufficient data to estimate the prevalence of RS in patients receiving interferons. A forest plot was determined by the revealed prevalences. Statistical analysis was based on methods for a random effects meta-analysis and a finite mixture model for proportions. Publication bias was investigated with the linear regression test (Egger’s method). A meta-regression was conducted by the year of publication.
RESULTS: Six eligible studies, contributing data on 183 subjects, were included in this meta-analysis. For RS in patients receiving interferons a pooled prevalence of 13.6% and 95% CI (95% CI 0.026, 0.313) was obtained. A mixture model analysis found three latent classes. Statistically, publication bias was not present (p-value 0.335).
CONCLUSION: Despite some heterogeneity there is a possible indication of an association between RS and patients receiving interferons.

language: English


FULL TEXT  REPRINTS

top of page